Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 19, 2021Darlington County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 19, 2021, 4:09 PM EDT for Darlington County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 4:09 PM EDT (20:09 UTC)
Expired
Jun 19, 2021, 4:45 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC

County Darlington County, SC

The radar

The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS82 KILM 192009
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
409 PM EDT Sat Jun 19 2021
 
SCZ017-023-192045-
Marlboro SC-Darlington SC-
409 PM EDT Sat Jun 19 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL DARLINGTON AND SOUTH CENTRAL
MARLBORO COUNTIES UNTIL 445 PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over
Swift Creek, or near Hartsville, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hartsville, Darlington, North Hartsville, Dovesville, Mechanicsville,
Mont Clare, Darlington Raceway, Auburn, Floyd, Swift Creek and
Florence Darlington Technical College Main Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3453 7967 3433 7962 3430 7963 3430 7964
      3431 7967 3429 7968 3429 7969 3430 7973
      3425 7976 3425 7981 3424 7983 3422 8005
      3441 8009
TIME...MOT...LOC 2009Z 258DEG 24KT 3434 7999 

$$

MBB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:34 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 19, 3:34 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
334 PM EDT Sat Jun 19 2021

.SYNOPSIS...
Showers and thunderstorms will increase late Sunday
into Monday as Claudette lifts northeast from the Gulf coast,
moving overhead Monday morning. A cold front will bring
additional unsettled weather Tuesday followed by high pressure
Wednesday and Thursday. A weak coastal trough may move onshore
by the end of the next week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Lots of moving parts literally and figuratively for the
forecast through early Monday. Tropical cyclone Claudette is
well inland over Alabama and starting to make its presence known
across the area. Let's step through the events in chronological
order.

First an area of deformation and or baroclinic instability is
producing a few showers and thunderstorms across the Pee Dee Region
this afternoon and should be transitory via the high resolution
guidance and following the overcast skies emanating from Claudette.
There should be a lull this evening and perhaps into the overnight
hours as well before the first bands from the actual circulation of
Claudette arrive. The storm will be undergoing some changes to
baroclinic processes to the extent remains in question however. NHC
likes the storm to maintain at least some tropical characteristics
and has New Hanover and Pender counties in a watch. This will
perhaps be elevated to a warning at 5 PM.

With the storm changing at least somewhat and the broad circulation
pops remain elevated from early Sunday into early Monday. The best
banding features appear to move across from about 9 PM Sunday
evening until about 3 AM Monday. The best shear will also move
across the area at this time and SPC is maintaining the Marginal
Risk for severe weather day two.

Temperatures trends, not necessarily dewpoints, will be reflective
of a tropical system showing limited diurnal range through the
period. Back to dewpoints, do not expect the "stuffy" nature of
tropical dewpoints to develop per current conditions, the storm
obtaining somewhat baroclinic processes and upstream observations.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Center of Claudette to be very near the Cape Fear region Monday
morning per latest from NHC. Along with it the threat for heavy
rain, tropical storm force winds, and tornado threat but all three
will be translating rapidly to the northeast as the whole system
accelerates due to increased interaction with westerlies. Dry air
and subsidence will then quickly spread west to east across the
area. In fact the return of partly sunny skies should allow most
areas to warm up to around 90 degrees. Monday night remains warm and
muggy and likely just breezy enough to preclude fog.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Moisture returns on Tuesday ahead of a cold front and upper trough.
Showers and thunderstorms a good bet, and any time a front is
accompanied by dynamics this far into the warm season a small severe
weather threat is always tough to rule out (though unless wet
microbursts develop the 40-45kt winds in the 925-850mb layer appear
the likely top gusts). Ironically the next few days will look more
like the cool season as high pressure wedges in from the north.
Tough to say how far the moisture gets suppressed to our south and
who gets a rain-free forecast Wednesday and Thursday. Currently
portraying a NW to SE gradient in rain chances from low to high. As
the high progresses eastward to a more climatologically normal
position moisture and rain chances return Friday and Saturday mainly
in the form of diurnal convection.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR and SW winds through the period and no storms expected. Low
level moisture on the increase overnight, with an MVFR ceiling
expected after midnight.

Extended Outlook...Isolated convection late Sat night, will
become more numerous Sun thru into Mon due to remnants of the
tropical cyclone. Expect periodic MVFR/IFR. Convection late Mon
thru Wed will not be as widespread but the threat for MVFR/IFR
will continue.

&&

.MARINE...
Through Sunday night...NHC has issued a Tropical Storm Watch for the
North Carolina waters as Claudette is forecast to move across late
Sunday night into early Monday. The threat is more for gusts. Until
then strong low level jetting will increase the winds this evening
to 20-25 knots then somewhat of a lull during the day Sunday before
the aforementioned strong wind fields move across later Sunday night.
A Small Craft Advisory, although somewhat marginal in nature remains
in effect for the North Carolina waters this evening.

Monday through Thursday...Claudette at its closest at the start
of the period early Monday (though some guidance is trending
faster). The storm will be moving rapidly and so its wind fields
are expected to be decreasing quickly as well. Advisory-worthy
seas may persist into Tuesday however as an approaching cold
front tightens the gradient. The boundary moves through Tuesday
night and a high pressure wedge sets up to our north for some
rare warm season NE winds. Advisory flags will finally come down
though wave faces will be a bit steep. The high gradually
starts to move on Thursday allowing wind to both slacken and
veer.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Tropical Storm Watch for NCZ105>108.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...Tropical Storm Watch for AMZ250-252.
     Small Craft Advisory until midnight EDT tonight for AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
MARINE...ILM
Hazardous weather outlook, Jun 19, 3:43 PM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
343 PM EDT Sat Jun 19 2021

NCZ087-096-099-109-SCZ017-023-024-032-033-039-055-058-059-201945-
Robeson-Bladen-Columbus-Inland Brunswick-Marlboro-Darlington-Dillon-
Florence-Marion-Williamsburg-Inland Georgetown-Central Horry-
Northern Horry-
343 PM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ105-107-201945-
Inland Pender-Inland New Hanover-
343 PM EDT Sat Jun 19 2021

...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-201945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
343 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

Small Craft Advisory conditions likely Sun into Mon due to the
remnants of a tropical system.

Small craft conditions possible Tue ahead of an approaching cold
front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-201945-
Coastal Pender-Coastal New Hanover-
343 PM EDT Sat Jun 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.
   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-201945-
Coastal Horry-
343 PM EDT Sat Jun 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-201945-
Coastal Brunswick-
343 PM EDT Sat Jun 19 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-201945-
Coastal Georgetown-
343 PM EDT Sat Jun 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-201945-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
343 PM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions likely Sun into Mon due to the
remnants of a tropical system.

Small craft conditions possible Tue ahead of an approaching cold
front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 3:03 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
303 PM EDT Sat Jun 19 2021

SCZ023-032-191930-
Florence SC-Darlington SC-
303 PM EDT Sat Jun 19 2021

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE AND
SOUTHEASTERN DARLINGTON COUNTIES UNTIL 330 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Timmonsville, or 7 miles west of Florence, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Florence, Darlington, Timmonsville, Quinby, Mars Bluff, Florence
Darlington Technical College Main Campus, Francis Marion University,
Claussen, Mechanicsville, Darlington Raceway, Carolinas Hospital
System, Mcleod Regional Medical Center, Carolinas Hospital System -
Cedar Tower and Health South Rehabilitation Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3437 7968 3436 7969 3435 7969 3433 7968
      3433 7967 3411 7961 3408 7995 3426 8001
TIME...MOT...LOC 1903Z 256DEG 14KT 3419 7990

MBB
Special weather statement, Jun 19, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
409 PM EDT Sat Jun 19 2021

SCZ017-023-192045-
Marlboro SC-Darlington SC-
409 PM EDT Sat Jun 19 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL DARLINGTON AND SOUTH CENTRAL
MARLBORO COUNTIES UNTIL 445 PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over
Swift Creek, or near Hartsville, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hartsville, Darlington, North Hartsville, Dovesville, Mechanicsville,
Mont Clare, Darlington Raceway, Auburn, Floyd, Swift Creek and
Florence Darlington Technical College Main Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3453 7967 3433 7962 3430 7963 3430 7964
      3431 7967 3429 7968 3429 7969 3430 7973
      3425 7976 3425 7981 3424 7983 3422 8005
      3441 8009
TIME...MOT...LOC 2009Z 258DEG 24KT 3434 7999

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:00 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jun 19, 3:56 AM EDTSmall Craft AdvisoryILM17 hr
Jun 19, 11:08 AM EDTTropical Storm WatchILMNew Hanover, Pender42 hr
Jun 19, 7:59 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jun 19, 3:03 PM EDTSpecial Weather StatementILMDarlington27 min
Jun 19, 4:31 PM EDTSpecial Weather StatementILMMarion29 min
Jun 19, 4:58 PM EDTSevere Thunderstorm WarningILMHorry, Marion11 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.